MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC CLEARVUE 850; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

PHILIPS ULTRASOUND, INC CLEARVUE 850; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Model Number CLEARVUE 850 DIAG ULTRASOUND SYS
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Numbness (2415)
Date of Event 08/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the user felt occasional electrical leakage from the c5-2 transducer.The user reported sensing a leak and having numbness, but no medical intervention was required.There was no patient harm associated with this event.The philips service engineer reported the transducer passes the leakage test.The customer¿s immediate concerns were addressed by replacing the transducer.Philips has started an investigation, and upon completion, a follow up report will be submitted.
 
Additional Manufacturer Narrative
A thorough investigation was performed to determine the cause of the reported problem.The transducer was returned for a part evaluation, and it was found the transducer failed the dielectric strength and leakage testing due to severe gouges in the face of the transducer.The gouges are located where the transducer was failing the testing.Based on prior observations, the shape and pattern of the gouges and impact marks on the lens, it was determined that cause was impact from a gel bottle to the lens of the transducer.The system has returned to service with no similar issues reported.

Brand Name
CLEARVUE 850
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
thuy nguyen
22100 bothell everett highway
bothell, WA 98021
MDR Report Key20137321
Report Number3019216-2024-00129
Device Sequence Number16919372
Product Code IYN
UDI-Device Identifier00884838097711
UDI-Public(01)00884838097711
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153480
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCLEARVUE 850 DIAG ULTRASOUND SYS
Device Catalogue Number795226
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown